MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number H965457561
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
Fda medwatch reference mw5093777.A risk manager reported that this mini stick max coazial microintroducer kit was used during a cardiac catherization for a st elevation myocardial infarction (stemi).The patient moved during the procedure and when the cardiologist attempted to remove the wire, it became entrapped in the vessel and a piece broke off and dislodged in the subintimal space of the patient's external iliac artery.When the cardiologist removed the wire, it was noticed that it had become unraveled and resembled a spring.Vascular surgery was consulted about the fragment that could not be removed but open surgery for retrieval was not indicated.The vascular surgeon noted that because the fragment is in subintimal, it is unlikely to represent an embolic source or nidus.A covered stent was also considered but determined not to be needed.The reported device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description could not be confirmed as no sample was returned for evaluation.The guidewire component is supplied to angiodynamics by the supplier heraeus medical components.The supplier was notified of the event via scar004100 and requested to provide a device history record review.As per the supplier's results, there was no observation made during records review that identify any contributing factors to the failure reported.All inspections results were recorded within specification limits.The product specifications were met with no non-conformities reported for manufacturing and inspection.A general training review was performed.It was verified that all personal was properly trained in all manufacturing process steps and in quality inspection as well.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: direction for use {dfu} contains the following statements: warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred in shipping.For single patient use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness or death.Operational instructions 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key10048578
Report Number1317056-2020-00088
Device Sequence Number2835532
Product Code DRE
UDI-Device IdentifierH965457561
UDI-PublicH965457561
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue NumberH965457561
Device Lot Number5561860
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;